| Model Number |
BF-UC180F |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The referenced scope was returned to the olympus service center for evaluation.The service group found the insertion tube was discolored/chemical damage with surface scratches.Additionally, the reported leak at the bending tip was confirmed as a cut was found on the bending section cover.The bending cover was removed and excessive broken bending cover mesh strands were broken.The image was off center, scratches on the distal end cover and the scope connector's back cover was loose.The scope was repaired and returned to the customer.A review of the scope's service history shows the scope was purchased on (b)(6) 2009 and was last serviced via (major) repair on (b)(6) 2020.The investigation is ongoing.If additional information becomes available this report will be supplemented accordingly.
Event or Problem Description
The service center was informed by the user facility that during reprocessing, the evis exera ii ultrasonic broncho-fiber videoscope was found leaking at the bending tip.No patient injury or harm was reported to olympus.
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the original equipment manufacturer (oem) for mdr# 8010047-2020-08641.The oem performed a device history record review and no abnormality was found.The oem completed the investigation and determined that there was no manufacturing, material or processing related cause for this failure mode.Based on the investigation results, the oem determined the most likely cause of the reportable malfunction (peeling of the coating / faded marking at the insertion site of bf insertion tube) is from the following: external forces or handling by chemicals, because fine scratches and discoloration have been observed.Olympus will continue to monitor complaints for this device.